I have read on several sites that antibiotics interact with botox and on this forum it is said there is no reaction, I am confused. <<URL link deleted, editor>>
Botox with Antibiotics Confilcting Information
Doctor Answers 3
Botulinu and Toxin (Dysport and Botox) and drug interactions including antibiotics
There are certain antibiotics called aminoglycosides that can cause nerve damage such as gentamycin or streptomycin and for these reasons there combined interaction with Botulinum Toxin (Dysport and Botox) is generally discouraged. I am citing from the Botox package insert here: "Co-administration of BOTOX® Cosmetic and aminoglycosides1 or other agents interfering withneuromuscular transmission (e.g., curare-like nondepolarizing blockers, lincosamides, polymyxins, quinidine, magnesium sulfate, anticholinesterases, succinylcholine chloride) should only be performed with caution as the effect of the toxin may be potentiated."
I hope that definitively answers your question.
Have a question? Ask a doctor
Botox is OK to use with most antibiotics, not aminoglycosides
The majority of antibiotics used today can be safely consumed while patients undergo Botox treatment. There is a caution about using aminoglycoside antibiotics but these are rarely used.
A certain class of antibiotics called the aminoglycosides, ( Tobramycin, Kanamycin, Streptmycin, can interfere with neuromuscular transmission. Since BOTOX essentially has the same action, the affect can be accumulate and create toxicity. There are some other medications which are reported to do the same thing: polymyxins, quinidine and a few others.
Be sure to tell your physician about any medications you might be taking.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.